MAUDE Adverse Event Report: SYNTHES BRANDYWINE RECON LOCKING AIMING ARM FOR LATERAL ENTRY FEMORAL NAILS-EX; GUIDE

SYNTHES BRANDYWINE RECON LOCKING AIMING ARM FOR LATERAL ENTRY FEMORAL NAILS-EX; GUIDE
Catalog Number 03.010.048
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant and explant dates: device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.No service history review can be performed as part number 03.010.048 with lot number(s) 5753221 is a lot/batch controlled item.The manufacture date of this item is april 03, 2008.The source of the manufacture date is the release to warehouse date.The service history review is unconfirmed.Part 03.010.048, synthes lot 5753221: release to warehouse date: april 03, 2008.Manufactured by: (b)(4).No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that an aiming arm would not line up properly with a nail and a depth gauge wasn¿t sliding correctly during a right lateral entry femoral nailing and left distal radius open reduction internal fixation (orif) on (b)(6) 2017.As the surgeon was trying to drill one of the proximal holes, the guide (aiming arm) on the side of insertion handle was not lining up properly.The surgeon loosened it and angled it until it went through the nail.There was no reported surgical delay.Also, during a left distal radius orif during the same procedure, a depth gage wasn¿t sliding correctly; the sleeve seemed loose.There was a one minute delay depth to open another set to retrieve another gauge.The patient¿s final constructs included: one femoral nail, three (3) 5.0mm locking screws, one (1) distal radius plate and eight (8) screws, a mix of three (3) 2.4 cortex and five (5) 2.4 variable angle (va) locking.The procedure was completed successfully with the patient in stable condition.Concomitant devices reported: stryker power drill (part/lot unknown, quantity 1), drill bit (part 03.0101.061, lot unknown, quantity 1); femoral nail (part 04.003.356s, lot h210410, quantity 1); distal radius plate (part 02.111.631, lot unknown, quantity 1); 2.4mm cortex and 2.4mm variable angle (va) locking screws (parts/lots unknown, quantity 8); cannulated connecting screw for standard insertion handle (part 03.010.044, lot 1485564, quantity 1); standard insertion handle (part 03.010.045, lot 1485564, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Service and repair evaluation was completed.The customer reported the aiming arm was not lining up ideally with the nail.The repair technician reported the aiming arm was out of alignment.Nonfunctional item(s) is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Product development investigation was completed.A device history review (dhr), device inspection, functional test and drawing review were performed as part of this investigation.This complaint is unconfirmed for the aiming arm not lining up properly with a nail.The complaint is non-replicable for the aiming arm alignment to the nail because not enough information was given in the complaint description.No new malfunctions were identified during this investigation.Fully functional testing of the aiming arm could not be performed due to lack of instruments available.Relevant drawings were reviewed.The 03.010.048 recon aiming arm is used in conjunction with the standard insertion handle 03.010.045 and is used for correct placement of the proximal locking screws and placement of the 6.5mm titanium recon screws, 04.003.022 through 04.003.036 per technique guide titanium cannulated entry femoral recon nail.The root cause of the complaint could not be determined from the drawing.The part matched the print.No discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RECON LOCKING AIMING ARM FOR LATERAL ENTRY FEMORAL NAILS-EX
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6807260
Report Number2530088-2017-10255
Device Sequence Number992119
Product Code FZX
UDI-Device Identifier10886982067203
UDI-Public(01)10886982067203(10)5753221
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.048
Device Lot Number5753221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2017
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer08/30/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR